MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE

3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE
Model Number 6650EZ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1-6 patient information is unknown.D4: lot and expiration date are unknown.H4: manufacturer date is unknown.H10: the complaint was received without a specific catalog number or 3m id number.This mdr will be processed using catalog number 6650ez.If during investigation it is identified as a different catalog number, a supplemental report will be submitted.Product sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the exact root cause of the alleged injury or whether the 3m¿ ioban¿ 2 antimicrobial incise drape was the root cause.It is unknown if skin preparations were dry prior to drape application, and it is also unknown if the drape was applied under tension.The product instructions for use (ifu) states the drape should be applied without tension.To remove drape, gently peel back drape at 180-degree angle from the skin.During the removal process hold onto the film with the thumb and hand as close as possible to the junction of skin and adhesive film.This prevents severe stretching.Skin of elderly patients is typically fragile and thus requires even greater care when applying and removing adhesive products such as drapes.
 
Event or Problem Description
A hospital reported a surgical patient underwent a four-to-five-hour first rib resection procedure.The patient's skin was prepped with chloraprep and a ioban drape was used as part of the sterile drape.The drape was placed on the patient's left side of the neck and upper chest area.Postoperative the patient reported burning to the surgical area.After approximately eight to twelve hours after application the skin was assessed.The surgeon alleged blisters and initially thought it was a burn from the operating room lights.A plastic surgeon was consulted, silvadene ointment followed by steroid injections and scar excision were performed.The lights were inspected on the max intensity; although they were unable to confirm if the lights did indeed cause the burn like symptoms.The plastic surgeon seems to think this may be a chemical reaction from either the ioban drape or combination of the drape and chloraprep.The patient is doing well and is pleased with the results of the scar excision surgery.

Brand Name
3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
IOBAN INCISE DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M BROOKINGS
601 22nd ave south
po box 5227
brookings SD 57006
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17095106
Report Number2110898-2023-00050
Device Sequence Number1988702
Product Code KKX
UDI-Device Identifier30707387507351
UDI-Public30707387507351
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6650EZ
Device Catalogue Number6650EZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown